Advanced Search
Article Contents
Article Contents

On the convergence rate of the inexact Levenberg-Marquardt method

Abstract Related Papers Cited by
  • In this paper we study the convergence rate of the inexact Levenberg-Marquardt method for nonlinear equations. Under the local error bound condition which is weaker than nonsingularity, we derive an explicit formula of the convergence order of the inexact LM method, which is a continuous function with respect to not only the LM parameter but also the perturbation vector. The new formula includes many convergence rate results in the literature as its special cases.
    Mathematics Subject Classification: 90C30, 65K05, 34A34.


    \begin{equation} \\ \end{equation}
  • [1]

    Y. H. Dai and Y. X. Yuan, "Nonlinear Conjugate Gradient Methods," Shanghai Science and Technology Publisher, Shanghai, 2000.


    H. Dan, N. Yamashita and M. Fukushima, Convergence properties of the inexact Levenberg-Marquardt method under local error bound, Optimization Methods and Software, 17 (2002), 605-626.doi: 10.1080/1055678021000049345.


    F. Facchinei and C. Kanzow, A nonsmooth inexact Newton method for the solution of large-scale nonlinear complementarity problems, Mathematical Programming, 76 (1997), 493-512.doi: 10.1007/BF02614395.


    J. Y. Fan and J. Y. Pan, Inexact Levenberg-Marquardt method for nonlinear equations, Discrete Continuous Dynamical System-Series B, 4 (2004), 1223-1232.doi: 10.3934/dcdsb.2004.4.1223.


    J. Y. Fan and Y. X. Yuan, On the quadratic convergence of the Levenberg-Marquardt method without nonsingularity assumption, Computing, 74 (2005), 23-39.doi: 10.1007/s00607-004-0083-1.


    A. Fischera, P. K. Shuklaa and M. Wang, On the inexactness level of robust Levenberg-Marquardt methods, Optimization, 59 (2010), 273-287.doi: 10.1080/02331930801951256.


    K. Levenberg, A method for the solution of certain nonlinear problems in least squares, Quart. Appl. Math., 2 (1944), 164-166.


    D. W. Marquardt, An algorithm for least-squares estimation of nonlinear inequalities, SIAM J. Appl. Math., 11 (1963), 431-441.doi: 10.1137/0111030.


    G. W. Stewart and J. G. Sun, "Matrix Perturbation Theory," Academic Press, San Diego, CA, 1990.


    N. Yamashita and M. Fukushima, On the rate of convergence of the Levenberg-Marquardt method, Computing, (Supplement 15), (2001), 237-249.

  • 加载中

Article Metrics

HTML views() PDF downloads(150) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint